Clindamycin-associated hepatotoxicity

Michael Elmore, J. Peter Rissing, Lawrence Rink, Geo F. Brooks

Research output: Contribution to journalArticle

26 Citations (Scopus)

Abstract

Hepatotoxicity associated with intravenous clindamycin phosphate therapy is reported in a drug abuser cured of staphylococcal endocarditis. Coincident with the administration of large doses of clindamycin, marked hepatic enzyme abnormalities were noted, and liver biopsy showed lobular disruption, pseudogranulomas, hepatocyte necrosis, eosinophilic bodies and mononuclear cell infiltration. Cessation of clindamycin therapy resulted in return of liver enzymes to normal, and a second liver biopsy performed 15 days later showed improvement. Reports of clindamycin-associated hepatic enzyme changes are reviewed; further observation for clindamycin-associated hepatotoxicity is warranted.

Original languageEnglish (US)
Pages (from-to)627-630
Number of pages4
JournalThe American Journal of Medicine
Volume57
Issue number4
DOIs
StatePublished - Jan 1 1974
Externally publishedYes

Fingerprint

Clindamycin
Liver
Enzymes
Biopsy
Drug Users
Endocarditis
Hepatocytes
Necrosis
Observation
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Clindamycin-associated hepatotoxicity. / Elmore, Michael; Rissing, J. Peter; Rink, Lawrence; Brooks, Geo F.

In: The American Journal of Medicine, Vol. 57, No. 4, 01.01.1974, p. 627-630.

Research output: Contribution to journalArticle

Elmore, Michael ; Rissing, J. Peter ; Rink, Lawrence ; Brooks, Geo F. / Clindamycin-associated hepatotoxicity. In: The American Journal of Medicine. 1974 ; Vol. 57, No. 4. pp. 627-630.
@article{af259cd1750142dc8b5807778727fc91,
title = "Clindamycin-associated hepatotoxicity",
abstract = "Hepatotoxicity associated with intravenous clindamycin phosphate therapy is reported in a drug abuser cured of staphylococcal endocarditis. Coincident with the administration of large doses of clindamycin, marked hepatic enzyme abnormalities were noted, and liver biopsy showed lobular disruption, pseudogranulomas, hepatocyte necrosis, eosinophilic bodies and mononuclear cell infiltration. Cessation of clindamycin therapy resulted in return of liver enzymes to normal, and a second liver biopsy performed 15 days later showed improvement. Reports of clindamycin-associated hepatic enzyme changes are reviewed; further observation for clindamycin-associated hepatotoxicity is warranted.",
author = "Michael Elmore and Rissing, {J. Peter} and Lawrence Rink and Brooks, {Geo F.}",
year = "1974",
month = "1",
day = "1",
doi = "10.1016/0002-9343(74)90015-1",
language = "English (US)",
volume = "57",
pages = "627--630",
journal = "American Journal of Medicine",
issn = "0002-9343",
publisher = "Elsevier Inc.",
number = "4",

}

TY - JOUR

T1 - Clindamycin-associated hepatotoxicity

AU - Elmore, Michael

AU - Rissing, J. Peter

AU - Rink, Lawrence

AU - Brooks, Geo F.

PY - 1974/1/1

Y1 - 1974/1/1

N2 - Hepatotoxicity associated with intravenous clindamycin phosphate therapy is reported in a drug abuser cured of staphylococcal endocarditis. Coincident with the administration of large doses of clindamycin, marked hepatic enzyme abnormalities were noted, and liver biopsy showed lobular disruption, pseudogranulomas, hepatocyte necrosis, eosinophilic bodies and mononuclear cell infiltration. Cessation of clindamycin therapy resulted in return of liver enzymes to normal, and a second liver biopsy performed 15 days later showed improvement. Reports of clindamycin-associated hepatic enzyme changes are reviewed; further observation for clindamycin-associated hepatotoxicity is warranted.

AB - Hepatotoxicity associated with intravenous clindamycin phosphate therapy is reported in a drug abuser cured of staphylococcal endocarditis. Coincident with the administration of large doses of clindamycin, marked hepatic enzyme abnormalities were noted, and liver biopsy showed lobular disruption, pseudogranulomas, hepatocyte necrosis, eosinophilic bodies and mononuclear cell infiltration. Cessation of clindamycin therapy resulted in return of liver enzymes to normal, and a second liver biopsy performed 15 days later showed improvement. Reports of clindamycin-associated hepatic enzyme changes are reviewed; further observation for clindamycin-associated hepatotoxicity is warranted.

UR - http://www.scopus.com/inward/record.url?scp=0016238541&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0016238541&partnerID=8YFLogxK

U2 - 10.1016/0002-9343(74)90015-1

DO - 10.1016/0002-9343(74)90015-1

M3 - Article

C2 - 4432865

AN - SCOPUS:0016238541

VL - 57

SP - 627

EP - 630

JO - American Journal of Medicine

JF - American Journal of Medicine

SN - 0002-9343

IS - 4

ER -